MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303346
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle is breaking off with a bd syringe 3ml ll w/blunt plastic can.The following information was provided by the initial reporter: customer states needles are dull and when nurses attempt to pull medication from the vials the needle damages the vials because they do not puncture.Additional information provided by initial reporter: my er dept.Did not save any of the damaged syringes.I have removed this product from their dept.And have a box that i can send you.The manager says that while trying to insert the blunt plastic end into the vial of medicine, the tip starts to bend and then breaks off into the vial damaging the vial and not allowing for the extraction of the medication.Our med/surg.Dept.Is reporting that they too are having difficulty using this syringe due to the same problem.
 
Additional Manufacturer Narrative
H.6.Investigation: 1 opened resealed and 9 with original seal intact shelf cartons, as well as one plastic bag containing 13 loose sealed blister packages, were received.All product was identified to be from batch #9028859 (p/n 303346).The samples were 100% visually inspected for cannula tip configuration, flash and damage.No visual defects were observed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that needle is breaking off with a bd syringe 3ml ll w/blunt plastic cann.The following information was provided by the initial reporter: customer states needles are dull and when nurses attempt to pull medication from the vials the needle damages the vials because they do not puncture.Additional information provided by initial reporter: my er dept.Did not save any of the damaged syringes.I have removed this product from their dept.And have a box that i can send you.The manager says that while trying to insert the blunt plastic end into the vial of medicine, the tip starts to bend and then breaks off into the vial damaging the vial and not allowing for the extraction of the medication.Our med/surg.Dept.Is reporting that they too are having difficulty using this syringe due to the same problem.

Brand Name
BD SYRINGE 3ML LL W/BLUNT PLASTIC CANN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8901481
Report Number1213809-2019-00840
Device Sequence Number241093
Product Code FMI
UDI-Device Identifier30382903033462
UDI-Public30382903033462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number303346
Device Lot Number9028859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;